• question-icon

    What causes abdominal bloating while on Rapaflo?

default
Posted on Wed, 12 Jul 2017 in Urinary and Bladder Problems
Question: Enlarged prostate. And bloated stomach. Taking Rapaflo
Trouble urinating. Diarrhea.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Constipation can alternate with diarrhea. Is that the case?

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. You seem to have benign hyperplasia of prostate (BHP) a condition wherein the increase in size of prostate impedes the flow of urine. Treatment can be medical or surgical. Treatment with medicines like Rapaflo (silodosin) can arrest the growth in size but would not make the size resolve completely. For a lasting relief you would need to go for surgery. However, TURP (trans urethral resection of prostate) is a simple process where a tube in inserted through your urethra (from where the urine comes out) and that is used to scrape the prostate from inside and thus widen the outlet, thus easing the problem. In case the severity increases you can therefore go for TURP.

Our gastrointestinal tract has a forward propulsive movement (peristalsis) that moves the food material forward as it is digested, absorbed and finally expelled as feces. If somehow this movement gets hampered, food along with the digestive juices would stagnate, stomach acid will reflux into the food pipe and on the other hand the bowel habits would not be proper. Degradation of undigested food in the intestines by the intestinal bacteria would lead to the excess gas formation.

In order to relieve yourself, you need to do the following:
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of green leafy vegetables as well as other sources of dietary fibers. Take fiber supplements like isabgol/psyllium husk or senna. I would insist you to increase your dietary fiber intake.
* Regular morning walk and exercise to keep the bowel movements proper.
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Hopefully that should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4439 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Enlarged prostate

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

At times I have floatys in my vision, 2 toes that have partial feeling loss, and diarrhea off and on after eating. Pre existing conditions are...

doctor1 MD

I was just diagnosed with low or intermediate risk prostate cancer . I can t remember when sometime after my biopsy or diagnosis I started to get...

doctor1 MD

I have been diagnosed as having Grade II enlargement of prostrate measuring 40 cc. PVR urine 20 cc.No evidence of ascites.PSA within normal limits...

doctor1 MD

Good morning Dr Chandan, I will be obliged if you kindly advise me for my father s problem, which is a combination of hernia and prostate. My...

doctor1 MD

Hi,have been recently been diagnosed with an enlarged prostate ,today i started taking flomaxtra which my uroligist prescribed for me.I have to go...

doctor1 MD

I have enlarged prostrate diagnosed about two years back , I am 47 years now , My doctor prescribed me urimex 0.4 mg which I taken for two months &...

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2